Missouri, 2006Damaging Wind in Missouri, September 27, 2006
September 27, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 27, 11:47 AM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Sep 27, 11:47 AM CST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT WED SEP 27 2006
.DISCUSSION...
EARLY THIS AFTERNOON...THE COLD FRONTAL BOUNDARY WAS JUST NW OF
THE CWFA. CLOUDS WERE ALONG AND JUST BEHIND THE BOUNDARY.
MEANWHILE...CONVECTION WAS SEEN ACROSS SCNTRL MO INTO ARKANSAS
IN A ZONE OF STEEP LOW AND MID LEVEL LAPSE RATES...AND AHEAD OF
THE SOUTHERN EXTENT OF A MID LEVEL TROF...AND PERHAPS A PRE SFC
FRONTAL TROF. SPC HAS UPGRADED THEIR PROBABILISTIC GRAPHICS FOR
SVR POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MENTION
SVR IN THE GRIDS AND ZFP FOR LATE TODAY AND THIS EVENING. THE 4.5KM
NON HYDROSTATIC WRF SHOWS CONVECTION INITIATING ACROSS SE MO AND
SRN IL LATE THIS AFTERNOON...WHICH LINES UP RATHER WELL WITH THE
RUC AND GFS 3-6HR DEPICTIONS. WILL TRANSLATE OUR HIGHEST POPS
SOUTH AND EAST WITH TIME THIS EVENING AS THE FRONT PROGRESSES FROM
NW TO SE ACROSS THE FA. BY 06Z...THE FRONT SHOULD BE CLEAR OF ALL
THE CWFA...SAVE FOR THE HOPKINSVILLE AREA. AFTER MIDNIGHT...THE
THUNDER THREAT DROPS OFF...AND WE WILL CONTINUE TO REFLECT THAT IN
THE FCST.
THURSDAY STILL A CHALLENGE TEMP WISE. GUIDANCE CONTINUES TO REBOUND
OUR MAX TEMPS INTO THE 60S...DESPITE AN ALL DAY LINGERING THREAT OF
SHOWERS AND CONSIDERABLE CLOUDS. WILL PLAY IT SAFE AND REMAIN CLOSE
TO GUIDANCE FOR NOW DUE TO UNCERTAINTY. THE CHANCE OF SHOWERS
SHOULD BE OVER BY THE END OF THE DAY THURSDAY...ONCE THE MID LEVEL
TROF AXIS FINALLY MOVES EAST OF THE AREA.
THURSDAY NIGHT/FRIDAY MORNING...HIGH PRESSURE BUILDS OVER THE
REGION. COOLER AIRMASS...SKIES BECOMING MOSTLY CLEAR...WITH LIGHT
WINDS MEANS FROST POTENTIAL STILL EXISTS VERY EARLY FRIDAY
MORNING. WILL PLACE IN THE GRIDS AND FORECAST...FOR SE MO AND SRN
IL...WHERE MINS COULD RANGE FROM THE MID TO UPPER 30S.
MODEL DIFFERENCES EXIST WITH RESPECT TO SATURDAY/S WEATHER MAKER.
THE GFS KEEPS THINGS DRY THROUGH THE DAY SATURDAY...WHILE THE NAM/WRF
DEVELOPS SHOWERS ACROSS THE FA...ESP DURING THE AFTERNOON. WILL
MAINTAIN A LOW CHANCE POP SAT...AND POPS SAT NIGHT FOR SHOWERS.
MODELS STILL INCONSISTENT WITH RESPECT TO HOW MUCH ELEVATED
INSTABILITY WILL BE PRESENT...SO WILL CONTINUE TO KEEP THUNDER OUT
FOR NOW.
OVERALL CONFIDENCE IN THE LONG RANGE FORECAST IS NOT TERRIBLY
HIGH. SUNDAY STILL LOOKS DRY WITH WEAK HIGH PRESSURE IN CONTROL.
MONDAY...THE 12Z GFS IS NOW SHOWING A NARROW BAND OF DEEPER
MOISTURE AND SCANT QPF FROM SE MO INTO SRN IL...LINGERING FROM THE
WEEKEND SYSTEM THAT NEVER MOVES FAR AWAY FROM THE AREA. WILL WAIT
FOR MORE RUN TO RUN CONSISTENCY WITH RESPECT TO THAT...BEFORE
THINKING ABOUT ANY MONDAY POP. WITH RESPECT TO LATE TUESDAY INTO
WEDNESDAY...THE 12Z GFS HAS COME MORE IN LINE WITH THE 00Z
ECMWF...IN KEEPING AN APPROACHING FRONTAL SYSTEM TO OUR NORTH. DUE
TO THE AMOUNT OF UNCERTAINTY...AND POTENTIAL FOR SETTING UP A FLIP
FLOP FORECAST...WILL LEAVE POPS OUT OF THE TUE / WED FORECAST FOR
NOW...DESPITE COLLABORATIVE APPEARANCE...SINCE WE ARE STILL WITHIN
TOLERANCE WITH OUR NEARBY OFFICES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 27, 5:38 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
638 PM CDT WED SEP 27 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
638 PM CDT WED SEP 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE
REGION THROUGH THE MID EVENING HOURS. THE AREA WITH THE GREATEST
RISK OF ISOLATED SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM
EVANSVILLE INDIANA TO MARION ILLINOIS TO POPLAR BLUFF MISSOURI.
A STRONG COLD FRONT WAS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST
MISSOURI AND SOUTHWEST INDIANA LATE THIS AFTERNOON. THE FRONT WILL
CONTINUE TO PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE EVENING
HOURS. ISOLATED SEVERE THUNDERSTORMS REMAIN LIKELY...WITH THE MAIN
HAZARDS LARGE HAIL UP TO HALF DOLLAR SIZE...AND ISOLATED STRONG WIND
GUSTS TO 60 MPH. THERE IS ALSO A POSSIBILITY OF A BRIEF SHORT LIVED
TORNADO.
THE SEVERE WEATHER THREAT WILL DIMINISH ONCE THE FRONT MOVES
THROUGH. THE FRONT SHOULD BE OUT OF THE REGION SHORTLY AFTER
MIDNIGHT.
MOVEMENT OF THE STORMS WILL BE EAST AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME PATCHY FROST IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
MY/CN
In the hours before
Local storm report, Sep 27, 4:09 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
509 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL MOUNT CARMEL 38.42N 87.77W
09/27/2006 M0.88 INCH WABASH IL TRAINED SPOTTER
&&
JGLocal storm report, Sep 27, 4:13 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
513 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NORRIS CITY 37.98N 88.33W
09/27/2006 M0.88 INCH WHITE IL TRAINED SPOTTER
&&
JGLocal storm report, Sep 27, 4:45 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
545 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NEW HAVEN 37.90N 88.13W
09/27/2006 E0.75 INCH GALLATIN IL LAW ENFORCEMENT
DIME SIZE HAIL OBSERVED ON THE COUNTY LINE BETWEEN WHITE
AND GALLATIN COUNTIES.
&&
JGLocal storm report, Sep 27, 4:55 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL MOUNT VERNON 37.94N 87.90W
09/27/2006 E0.75 INCH POSEY IN TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED WITH THIS STORM.
&&
MIKENLocal storm report, Sep 27, 5:32 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL VIENNA 37.41N 88.89W
09/27/2006 E0.75 INCH JOHNSON IL LAW ENFORCEMENT
&&
MIKENLocal storm report, Sep 27, 5:37 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
637 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 15 SW POPLAR BLUFF 36.61N 90.60W
09/27/2006 BUTLER MO TRAINED SPOTTER
CAR PORT WAS DAMAGED...SEVERAL TREES DOWN.
&&
JGThunderstorm Wind, Butler
- When
- September 27, 5:46 PM CST
- Where
- Butler County, 4 mi E of Poplar Bluff
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.750, -90.333
A wind gust to 63 MPH was measured by the ASOS (Automated Surface Observation System) at Poplar Bluff Municipal Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, September 27, 2006$2,000 · 1 in hail · 15 events
- Lightning Strike in Arkansas, September 27, 20061 injured · 1 event
- Hail in Indiana, September 27, 20060.88 in hail · 6 events
- Damaging Winds in Tennessee, September 27, 200660 kt wind · 4 events
- Hail in Illinois, September 27, 20060.75 in hail · 3 events
- Hail and Damaging Wind in Arkansas, September 27, 200650 kt wind · 3 events
- Waterspouts in North Atlantic Coastal Waters, September 27, 20062 events
- Hail in Michigan, September 27, 20060.75 in hail · 2 events
- Marine Hail in Lake Huron, September 27, 20060.75 in hail · 2 events
- Hail and Damaging Wind in Arkansas, September 27, 200650 kt wind · 2 events
- Hail in Nebraska, September 27, 20060.88 in hail · 1 event
- Hail in Nebraska, September 27, 20060.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535257.